Summary | Sedative-Hypnotic Withdrawal
0

<< Sedative-Hypnotic Drug Withdrawal Syndrome: Recognition and Treatment (Critical Care Topic and Pharmacology CME)

Summary

Withdrawal from GABAergic agents can be lifethreatening. The withdrawal from benzodiazepines, barbiturates, GHB, GBL, and baclofen, as in ethanol, is mediated primarily through GABAergic signaling. During drug cessation from GABAergic agents, there is a state of decreased GABA-mediated inhibitory tone and increased NMDA-mediated excitatory tone, resulting in the predominantly excitatory picture of withdrawal. The primary goal of therapy for withdrawal includes restoration of the inhibitory tone with medications that demonstrate cross-tolerance with that agent.

To continue reading, please log in or purchase access.

Already purchased this course?
Log in to read.
Purchase a subscription

Price: $449/year

140+ Credits!

Purchase Issue & CME Test

Price: $75

+4 Credits!

Money-back Guarantee
Get A Sample Issue Of Emergency Medicine Practice
Enter your email to get your copy today! Plus receive updates on EB Medicine every month.
Please provide a valid email address.